Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 157, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2001, 5:31 PM CDT for Grundy County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2001, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 30, 2001, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WUUS54 KOHX 302234 SVRBNA TNC061-302315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 531 PM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DECHERD OR 10 MILES WEST OF MONTEAGLE MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER COALMONT AT 550 PM CDT OVER ALTAMONT AT 600 PM CDT DAMAGING WINDS OF 60 MPH AND LARGE HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JDG LAT...LON 3549 8587 3524 8582 3540 8550 3558 8563
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 30, 2:30 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SAT JUN 30 2001 STORMS ARE FIRING UP ALG THE PLATEAU AND AREAS N OF BNA TO LAWRENCEBURG. ACTIVITY SHUD GRADUALLY WEAKEN ONCE AGAIN AFT SS. AREAS OF FOG SHUD FORM LT TNGT...SPCLY IN AREAS THAT RCVD RAINS. MDLS STILL SHOW A PREFNTL TROF SUN ACRS THE RGN. SFC WINDS GO S THEN WSW BTWN 12Z-18Z SUN. THE 12Z AVN STILL SHOWS DEEP MSTR AND HIGH THETA E CONVERGENCE FORMING ARND BNA AT 18Z SUN DUE TO PASSAGE OF 500 MB VORTICITY TROF AXIS. CONSIDERING AMS IS MOIST, IT WUD NOT TAKE MUCH TO TRIGGER STORMS ON SUN. NGM & ETA HAS FROPA THRU BNA ARND 06Z MON AS SFC WNDS SHIFT TO THE NORTH. AVN IS FASTER AND HAS IT THRU BNA ARND 00Z-03Z MON. THE QUESTION IS HOW MUCH MSTR...CLDS AND INSTBLTY WILL THERE BE ON MON. I EXPECT CLDS AND THREAT OF PRECIP TO BE MNLY DURG MON MRNG THEN SKIES BCMG PARTLY CLDY FOR BNA. AREAS ALG THE TN-AL BORDER MAY STILL SEE MORE CLDS AND A THREAT OF PRECIP ALL DAY MON. NGM MOS TEMPS LOOKS TOO WRM FOR SUN SO WL KEEP IT IN THE MID 80S. WHEN CLDS BREAK UP MON...WE SHUD REACH 83 DEGS FOR BNA. NGM MOS 79 DEGS WILL HAPPEN ONLY IF CLDS RMN ALL DAY MON...BUT I DON'T EXPECT THIS TOO HAPPEN. POPS FOR ERLY TNGT WL BE 20% FOR BNA AND 20% ALG THE PLATEAU. SPECIFICALLY, PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA 069/085/067/083 064 2542 CSV 065/082/063/079 060 2542 .BNAO...NONE. END/ORCHANIAN
In the hours before
Local storm report, Jun 30, 3:47 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
347 PM CDT SAT JUN 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM LAFAYETTE TN 65 MPH TSTM WIND GUST
06/30/01 MACON SHERIFF'S OFFICE REPORTED
TREES DOWN IN THE WESTERN
PART OF THE COUNTY.
JAOLocal storm report, Jun 30, 4:53 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
453 PM CDT SAT JUN 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM WINCHESTER TN 65 MPH TSTM WIND GUST
06/30/01 FRANKLIN EMA REPORTED TREES AND
POWER LINES DOWN IN THE
SOUTHERhN PART OF TOWN.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 31 min |
| Jun 30, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 37 min |
| Jun 30, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 36 min |
| Jun 30, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.